Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

May 27, 2012Schuylkill County, Pennsylvania

NWS State College, PA issued this special weather statement at May 27, 2012, 4:02 PM EDT for Schuylkill County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 4:02 PM EDT (20:02 UTC)
Expired
May 27, 2012, 5:00 PM EDT
In force
58 min
Issued by
NWS State College, PA

County Schuylkill County, PA

The radar

The State College radar (KCCX), 142 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS81 KCTP 272002
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN MAY 27 2012

PAZ058-059-272100-
LEBANON PA-SCHUYLKILL PA-
402 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND 
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING EAST AT
10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE 
WITH THIS STORM. VERY HEAVY RAIN OVER OVER ONE INCH IN JUST 20 TO 30 
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON 
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES 
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT 
LICKDALE...TREMONT...PINE GROVE AND SUMMIT STATION.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 3 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
114.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4045 7637 4043 7655 4052 7658 4055 7654
      4061 7661 4066 7654 4070 7641 4071 7619

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 27, 1:59 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 27, 1:59 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT SUN MAY 27 2012

.SYNOPSIS...
A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES
APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT
WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK
WEEK ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH
MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO
THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS
POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH
AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT.

&&

.SHORT TERM /MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GEFS/GFS/ECMWF CLOSE ON TIMING ON A LARGE UPPER LEVEL LOW THAT
WILL BE MOVING THROUGH THE CENTRAL US AND THROUGH CANADA MIDWEEK.
A COLD FRONT EARLY WED WILL BE THE BEGINNING OF A PATTERN CHANGE
AS THE LOW DEVELOPS AND EVENTUALLY MOVES THROUGH PA AND THE REST OF
THE NERN US. IF THINGS PLAY OUT AS EXPECTED...WE WILL HAVE A
COUPLE OF DRY DAYS WED/THU WITH INCREASING CHANCES FOR RAINY
COOLER WEATHER DEVELOPING BY THE END OF THE WEEK.

TEMPS THRU MID WEEK WILL REMAIN ABOVE SEASONAL NORMS...BUT START
TRENDING DOWN AFTER THE COLD FRONT MOVES BY ON WED. THE END OF THE
WEEK WILL BE MARKEDLY COOLER AS THE UPPER LOW TREKS ACROSS THE
REGION...WITH DAYTIME HIGHS BY FRIDAY 5-10 DEG BELOW NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE
BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL
BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY
FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE
MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT
LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT
FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA
THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND
AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU
TONIGHT.

OUTLOOK...

MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.

TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...DEVOIR/RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 12:29 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT SUN MAY 27 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-281630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1229 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
PENNSYLVANIA THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG
WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 1:47 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT SUN MAY 27 2012

PAZ033-034-271830-
BEDFORD PA-SOMERSET PA-
147 PM EDT SUN MAY 27 2012

...A DEVELOPING LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
SOMERSET AND SOUTHWESTERN BEDFORD COUNTIES...

AT 145 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
INDIAN LAKE TO BERLIN TO 8 MILES SOUTHWEST OF FROSTBURG...MOVING
SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT CALLIMONT AND NEW BALTIMORE.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114
AND 136.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.

LAT...LON 3972 7914 3995 7904 4023 7892 4012 7862
      3972 7870

FORECASTER: RXR
Special weather statement, May 27, 1:52 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SUN MAY 27 2012

PAZ063-064-271845-
ADAMS PA-CUMBERLAND PA-
152 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS AND EXTREME
SOUTH CENTRAL CUMBERLAND COUNTIES THROUGH 245 PM EDT...

AT 148 PM EDT...A STRONG THUNDERSTORM WAS NEAR BENDERSVILLE. THIS
STORM WAS NEARLY STATIONARY.

DOWNBURST WIND GUSTS TO 45 MPH AND LOCALIZED PEA TO MARBLE SIZE HAIL
ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
BENDERSVILLE...ARENDTSVILLE AND CASHTOWN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94.

LAT...LON 3995 7740 4001 7739 4007 7724 4008 7714
      4007 7713 4006 7710 4003 7707 3991 7712
      3986 7719 3983 7736

FORECASTER: LAMBERT
Special weather statement, May 27, 2:28 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN MAY 27 2012

PAZ033-034-271930-
BEDFORD PA-SOMERSET PA-
228 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
NORTHWESTERN BEDFORD COUNTIES THROUGH 330 PM EDT...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING
NORTHEAST AT 10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND LOCALIZED PEA TO MARBLE SIZE HAIL
ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF AROUND ONE INCH IN
JUST 30 MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
SCHELLSBURG AND NEW PARIS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220.

LAT...LON 4004 7877 4006 7884 4014 7889 4025 7867
      4024 7866 4026 7865 4027 7862 4007 7850
      4003 7865

FORECASTER: LAMBERT
Special weather statement, May 27, 3:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SUN MAY 27 2012

PAZ010-017-272115-
CLEARFIELD PA-ELK PA-
358 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK AND NORTHWESTERN
CLEARFIELD COUNTIES THROUGH 515 PM EDT...

AT 352 PM EDT...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WAS LOCATED FROM 8 MILES SOUTHWEST OF JAMES CITY TO PORTLAND MILLS
TO CORSICA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT RIDGWAY...JOHNSONBURG...ST.
MARYS AND S.B. ELLIOT STATE PARK.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 110.

LAT...LON 4144 7842 4140 7841 4140 7839 4118 7840
      4096 7880 4115 7880 4120 7878 4120 7872
      4122 7872 4127 7876 4137 7897 4135 7902
      4135 7906 4141 7897 4162 7896

FORECASTER: LAMBERT
Special weather statement, May 27, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN MAY 27 2012

PAZ058-059-272100-
LEBANON PA-SCHUYLKILL PA-
402 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING EAST AT
10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN OVER OVER ONE INCH IN JUST 20 TO 30
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LICKDALE...TREMONT...PINE GROVE AND SUMMIT STATION.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 3 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
114.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4045 7637 4043 7655 4052 7658 4055 7654
      4061 7661 4066 7654 4070 7641 4071 7619

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:37 AM EDTDense Fog AdvisoryCTPBedford, Blair, Centre, Fulton, Huntingdon, Mifflin6 hr
May 27, 3:06 AM EDTSpecial Weather StatementCTPSchuylkill24 min
May 27, 1:38 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland82 min
May 27, 1:47 PM EDTSpecial Weather StatementCTPSomerset43 min
May 27, 1:52 PM EDTFlash Flood WarningCTPAdams, Cumberland83 min
May 27, 1:52 PM EDTSpecial Weather StatementCTPAdams53 min
May 27, 2:03 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset43 min
May 27, 2:28 PM EDTSpecial Weather StatementCTPBedford62 min
May 27, 3:58 PM EDTSpecial Weather StatementCTPElk77 min
May 27, 4:25 PM EDTSpecial Weather StatementCTPClearfield35 min
May 27, 4:37 PM EDTSevere Thunderstorm WarningCTPCambria, Cameron, Clearfield, Elk53 min
May 27, 5:02 PM EDTSpecial Weather StatementCTPCameron, Potter58 min
May 27, 5:10 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 1 more80 min
May 27, 5:28 PM EDTSpecial Weather StatementCTPCambria32 min
May 27, 5:37 PM EDTSpecial Weather StatementCTPUnion38 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset79 min
May 27, 5:51 PM EDTSpecial Weather StatementCTPMifflin24 min
May 27, 6:08 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 7 more52 min
May 27, 6:21 PM EDTSpecial Weather StatementCTPLycoming, Montour, Union54 min
May 27, 6:54 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 5 more66 min
May 27, 7:07 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Perry and 1 more38 min
May 27, 7:18 PM EDTSpecial Weather StatementCTPLycoming27 min
May 27, 7:21 PM EDTSpecial Weather StatementCTPMontour, Northumberland24 min
May 27, 7:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland44 min
May 27, 7:51 PM EDTSpecial Weather StatementCTPSomerset39 min
May 27, 7:56 PM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Dauphin, Lancaster, Lebanon, Montour and 3 more81 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.